MAUDE Adverse Event Report: ARTHROCARE CORP. FOOT CONTROL ASSEMBLY; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. FOOT CONTROL ASSEMBLY; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 10863
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy, the foot control assembly coagulation pedal got stuck keeping the system on continuously.The procedure was completed without a delay using the same device.No patient complications were reported.Patient current status is stable.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus functional testing could not be performed.There was no way to determine if the device contributed to the reported event.Visual inspection of the customer provided picture shows a foot pedal from a top down view with rust seen around the chassis but provides no complaint related information.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the device history records show there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review found similar reported events.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
FOOT CONTROL ASSEMBLY
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14604051
Report Number3006524618-2022-00278
Device Sequence Number17678848
Product Code GEI
UDI-Device Identifier00817470001976
UDI-Public817470001976
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K030108
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10863
Device Lot Number311757
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2022
Supplement Date Received by Manufacturer07/14/2022
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date07/18/2022
Date Device Manufactured05/08/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale